Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the automorphism group of a linear algebraic monoid

Author: Mohan S. Putcha
Journal: Proc. Amer. Math. Soc. 88 (1983), 224-226
MSC: Primary 20M10; Secondary 20G99
MathSciNet review: 695247
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ S$ be a connected regular monoid with zero. It is shown that an automorphism of $ S$ is inner if and only if it sends each idempotent of $ S$ to a conjugate idempotent. In the language of semigroup theory, the automorphism group of $ S$ maps homomorphically into the automorphism group of the finite lattice of $ \mathcal{G}$-classes of $ S$, and the kernel of this homomorphism is the group of inner automorphisms of $ S$. In particular, if the $ \mathcal{G}$-classes of $ S$ are linearly ordered, then every automorphism of $ S$ is inner.

References [Enhancements On Off] (What's this?)

  • [1] J. E. Humphreys, Linear algebraic groups, Springer-Verlag, Berlin and New York, 1981. MR 0396773 (53:633)
  • [2] M. S. Putcha, Linear algebraic semigroups, Semigroup Forum 22 (1981), 287-309. MR 619186 (82g:20108)
  • [3] -, Connected algebraic monoids, Trans. Amer. Math. Soc. 272 (1982), 693-709. MR 662061 (84d:20066)
  • [4] -, A semigroup approach to linear algebraic groups, J. Algebra (to appear). MR 690712 (84j:20045)
  • [5] -, Reductive groups and regular semigroups, J. Algebra (submitted).
  • [6] -, Idempotent cross-sections of $ \mathcal{G}$-classes, Semigroup Forum (to appear).
  • [7] L. Renner, Algebraic monoids, Ph. D. Thesis, Univ. of British Columbia, 1982.
  • [8] -, Reductive monoids are von-Neumann regular (to appear).
  • [9] T. A. Springer, Linear algebraic groups, Birkhaüser, Basel, 1981. MR 632835 (84i:20002)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20M10, 20G99

Retrieve articles in all journals with MSC: 20M10, 20G99

Additional Information

Keywords: Monoid, algebraic, automorphism, $ \mathcal{G}$-class
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society